MAUDE Adverse Event Report: DENTSPLY LLC AUTOMATRIX EXTRA SHAFT ASSY; INSTRUMENTS, DENTAL HAND

DENTSPLY LLC AUTOMATRIX EXTRA SHAFT ASSY; INSTRUMENTS, DENTAL HAND
Model Number 663016
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While no serious injury resulted in this event, there has been a previous report received where this malfunction resulted in a serious injury.Therefore, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that automatrix extra shaft assy broke in patient's mouth during use.No injury occurred.
 
Additional Manufacturer Narrative
6-29-2023: product not returned, however image attached depicts an automate iii handle assembly with flexshaft installed (date code could not be verified with image) with coil deformation caused by weld failure rendering the product unusable.Capa-2021-375 opened to address weld failures, coil/spring tears/deformation and ¿broken tip¿ for product manufactured by sarasota since december 2020 (date code 1220) through implementation date of (b)(6) 2022 (0822).Batch 04961585 of item# (b)(4) utilized flexshaft assembly item (b)(4) batch 04908247 which was produced in october 2021 (date code 1021).(nwv) 7-3-2023: see attachment word document for dhr review and retain evaluation (limited to 1000 characters only in this text field).(nwv).

Brand Name
AUTOMATRIX EXTRA SHAFT ASSY
Common Device Name
INSTRUMENTS, DENTAL HAND
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key16853982
Report Number2515379-2023-00073
Device Sequence Number6526841
Product Code DZN
UDI-Device IdentifierD0026630161
UDI-PublicD0026630161
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number663016
Device Catalogue Number663016
Device Lot Number04961585
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date05/02/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown